Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 6, 2025, 5:04 PM EDT for Albany County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2025, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 6, 2025, 7:08 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Albany County, NY
The radar
The Albany radar (KENX), 26 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:29 PM EDT | RAIN 1.05 | Albany, NY | WeatherNet6. |
| Jun 6, 6:33 PM EDT | RAIN 1.6 | Delmar, NY | WeatherNet6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
013
WGUS51 KALY 062104
FFWALY
NYC001-070015-
/O.NEW.KALY.FF.W.0004.250606T2104Z-250607T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
504 PM EDT Fri Jun 6 2025
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Northeastern Albany County in east central New York...
* Until 815 PM EDT.
* At 504 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albany, Cohoes, Watervliet, Rensselaer, Colonie, Delmar, Latham,
Guilderland, Menands, Green Island, Loudonville, Feura Bush,
Karlsfeld, Normansville, North Bethlehem, Elsmere, Roessleville,
McKownville, Bleecker Stadium and West Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4276 7389 4277 7381 4279 7376 4282 7372
4280 7372 4278 7369 4268 7372 4265 7374
4261 7376 4258 7375 4254 7376 4251 7393
FLASH FLOOD...RADAR INDICATED
$$
JPV1 follow-up statement
014
WGUS71 KALY 062308
FFSALY
Flash Flood Statement
National Weather Service Albany NY
708 PM EDT Fri Jun 6 2025
NYC001-062318-
/O.CAN.KALY.FF.W.0004.000000T0000Z-250607T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-
708 PM EDT Fri Jun 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ALBANY COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM EDT for portions of
western Massachusetts, east central New York, and southern Vermont.
&&
LAT...LON 4276 7389 4277 7381 4279 7376 4282 7372
4280 7372 4278 7369 4268 7372 4265 7374
4261 7376 4258 7375 4254 7376 4251 7393
$$
JPVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:18 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 6, 4:18 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
418 PM EDT Fri Jun 6 2025
.SYNOPSIS...
A wave along a stalled front will produce shower and thunderstorms
this evening which will be capable of producing heavy downpours
and gusty winds. Showers and thunderstorms will linger into
Saturday, with drier and less humid weather anticipated for
Sunday with comfortable conditions. More showers and thunderstorms
are expected Monday through Wednesday next week with seasonable
temperatures.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Messages:
-Widespread showers and thunderstorms with heavy rainfall
continue into this evening and will lead to an increased risk
for flash flooding across parts of the Catskills, Capital
Region, Berkshires and southern Vermont. WPC has a Slight Risk
(Level 2 of 4) for these areas and a Flood Watch for Flash
Flooding was expanded to include Ulster, Bennington and
Windham Counties.
-The strongest thunderstorms may be capable of producing wind
damage and hail this evening, especially across the southern
Taconics, Berkshires and northwest Connecticut, where SPC has
a Slight Risk (Level 2 of 5).
Discussion:
As of 400 PM EDT...A wave moving along a front stalled across
the region is producing showers and thunderstorms over all but
Dutchess and Litchfield Counties.
Latest SPC mesoanalysis shows surface-based instability of 1500
to 3000 j/kg over southeast part of area ahead of a line of
storms. CAMs (both the 3km HRRR and NAMNest) suggests line of
storms continue to move in a general ESE direction across the
the area this evening and should be east of our forecast area by
9pm. Some isolated damaging wind gusts will be possible,
especially for areas that see the best instability (Berkshires,
mid Hudson Valley and NW CT), where storms may be the tallest.
Some hail may occur again today within the tallest storms.
In addition, there will be the potential for heavy downpours
today. SPC analysis Max PWAT values are around 1.6 inches. The
Voorheesville mesonet site in Albany County recorded 1.87
inches in the last hour. Heavier downpours of around 2 inches
per hour remain possible through sunset. High rainfall rates may
allow for isolated to scattered flash flooding today,
especially in urban and low lying locations and poor drainage
areas may see ponding of water. Expanded the Flood Watch for
Flash Flooding from Schoharie Green and Ulster counties
northeastward into the Berkshires and southern Vermont,
including the Capital Region from Noon to Midnight. The main
impact times look to be through the early evening hours, when
CAMs show the heaviest downpours moving west to east across the
area.
By the late evening, there should be break in the precip for
most of the overnight hours, although it will remain mild and
muggy with the front just west of the area. Skies will remain
partly to mostly cloudy tonight with patchy fog developing, with
lows in the upper 50s to mid 60s. Another round of precip is
expected for Saturday morning as the boundary shifts back
eastward.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As a shortwave trough moves across southern Canada, the surface
boundary will begin making eastward progress once again on
Saturday. Another round of showers and embedded thunderstorms
are expected Saturday, mainly for early in the day, as the
front heads across the area from west to east. There could
continue to be some heavy downpours early on Saturday and some
additional flooding can't be ruled out, especially for spots
that saw heavy rainfall on Friday. WPC has a marginal risk for
excessive rainfall for eastern parts of the area. Temps will
only be in the 70s on Saturday with a mostly cloudy sky,
although some clearing is expected for later in the day behind
the departing front.
In the wake of the boundary, less humid air will pour in the
region for Saturday night into Sunday. Dewpoints will drop back
into the 50s. Sunday will be the best day on the weekend
(weather-wise) with a partly sunny sky and dry conditions. Temps
will be comfortable in the 70s as well. Some clouds may start to
increase by Sunday afternoon with some light showers possible
Sunday night, mainly for southwestern areas and lows in the
50s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Additional showers and thunderstorms are expected Monday through
Wednesday as a slow moving upper level low moves from the Great
Lakes across the Northeast. It appears Tuesday may have the
greatest coverage of precip thanks to the moist southerly flow
ahead of the approaching upper low. Some thunderstorms and heavy
downpours may be possible once again and WPC already has the
area in a Marginal Outlook for Excessive Rainfall for Day 5
(Tuesday). Upper level heights begin to rise Thursday and
ridging continues into Friday and this should bring mainly fair
weather with some warming. Otherwise, it will be fairly
seasonable for early June with temps in the 70s to low 80s and
lows in the 50s to low 60s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
While VFR conditions prevail at the terminals this afternoon, an
area of rain continues to track eastward across the Mohawk
Valley and southern Adirondacks towards the terminals. Ahead of
this organized rain, isolated thunderstorms are already
developing. Storms are expected to increase in coverage through
18 - 20 UTC and we maintained the TEMPO group at all terminals
mainly through 00 - 01 UTC for potential IFR vis and ceilings
from thunderstorms and heavy rain. Not enough confidence to
include enhanced wind gusts in the TEMPO group but should a
storm become severe, brief wind gusts up to 30 - 50mph+ is not
ruled out.
Showers and storms taper off after 00 - 01 UTC from west to east
with rain and storms exiting POU and PSF likely last. Clouds
then looks to partially clear this evening (03 - 07 UTC) which
can support brief fog/mist/low stratus resulting in IFR
cigs/MVFR vis especially for terminals that see appreciable
rainfall this afternoon/evening. With a frontal boundary stalled
overhead, additional rain looks to redevelop along the front
early tomorrow morning mainly around the Catskills and increase
in coverage as the rain spreads north/westward through the
morning. Additional MVFR vis/ceilings are possible as the rain
becomes more widespread through the end of the TAF period.
Highest confidence for rain and MVFR flying at ALB, PSF and POU.
GFL may remain north/west of the boundary.
Outlook...
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Likely SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until midnight EDT tonight for NYZ047>054-058>061-
063-064.
Air Quality Alert until midnight EDT tonight for NYZ032-033-
042.
MA...Flood Watch until midnight EDT tonight for MAZ001-025.
VT...Flood Watch until midnight EDT tonight for VTZ013>015.
&&
SYNOPSIS...SND/Frugis
NEAR TERM...SND/Frugis
SHORT TERM...SND/Frugis
LONG TERM...SND/Frugis
AVIATION...SpecialeIn the hours before
Special weather statement, Jun 6, 2:43 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT Fri Jun 6 2025
NYZ048-049-051-052-058-059-061915-
Eastern Albany NY-Eastern Schenectady NY-Eastern Greene NY-
Western Greene NY-Western Schenectady NY-Western Albany NY-
243 PM EDT Fri Jun 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHENECTADY...ALBANY
AND NORTH CENTRAL GREENE COUNTIES THROUGH 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duanesburg to near Berne to near Preston
Hollow. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, East Berne, Voorheesville, Shoefelt Corners, Gifford,
Dormansville, Knox, Princetown, Rensselaerville, Westerlo, Schonowe,
Bramans Corners, Helderberg, Hawthorne Hill, West Township, Altamont,
Cooksburg, Thompsons Lake, Preston-Potter Hollow, and West
Greenville.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 25 and 25a.
Interstate 890 between exits 2A and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4262 7417 4272 7417 4273 7418 4281 7419
4283 7387 4268 7385 4240 7398 4238 7425
4241 7425 4241 7427
TIME...MOT...LOC 1842Z 256DEG 15KT 4276 7410 4264 7408 4241 7418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWHLocal storm report, Jun 6, 4:11 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
411 PM EDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Rain 2 W Voorheesville 42.65N 73.98W
06/06/2025 M2.16 Inch Albany NY Mesonet
Mesonet station VOOR Voorheesville. 1.89
inches just in the last hour.
&&
CSLocal storm report, Jun 6, 4:41 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
441 PM EDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood 2 NNW Knox 42.69N 74.13W
06/06/2025 Albany NY 911 Call Center
Parts of Township Road in Knox are
barricaded off due to flooding but the road
remains passable.
&&
CSThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 76 min |
| Jun 5, 9:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jun 5, 10:51 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| Jun 5, 11:25 PM EDT | Special Weather Statement | ALY | Ulster | 50 min |
| Jun 6, 12:14 AM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Jun 6, 1:09 AM EDT | Special Weather Statement | ALY | Columbia | 51 min |
| Jun 6, 3:06 AM EDT | Flood Watch | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more | 36 hr |
| Jun 6, 2:43 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 32 min |
| Jun 6, 3:10 PM EDT | Areal Flood Advisory | ALY | Montgomery, Saratoga, Schenectady | 2 hr |
| Jun 6, 3:16 PM EDT | Areal Flood Advisory | ALY | Albany | 119 min |
| Jun 6, 3:28 PM EDT | Flash Flood Warning | ALY | Albany, Schoharie | 3 hr |
| Jun 6, 4:00 PM EDT | Areal Flood Advisory | ALY | Greene | 2 hr |
| Jun 6, 4:18 PM EDT | Flash Flood Warning | ALY | Saratoga, Schenectady | 2 hr |
| Jun 6, 4:47 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 118 min |
| Jun 6, 5:06 PM EDT | Special Weather Statement | ALY | Dutchess | 24 min |
| Jun 6, 5:07 PM EDT | Areal Flood Advisory | ALY | Dutchess | 10 min |
| Jun 6, 5:17 PM EDT | Flash Flood Warning | ALY | Dutchess | 118 min |
| Jun 6, 5:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| Jun 6, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 42 min |
| Jun 6, 5:59 PM EDT | Areal Flood Advisory | ALY | Dutchess | 2 hr |
| Jun 6, 6:24 PM EDT | Areal Flood Warning | ALY | Albany, Schoharie | 2 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.